Tubular and interstitial diseases
Acute allergic tubulointerstitial nephritis
Reviewers: Nikhil Sangle, M.D. (see Reviewers page)
Revised: 23 December 2012, last major update August 2012
Copyright: (c) 2003-2012, PathologyOutlines.com, Inc.
● Drug reaction to beta lactam antibiotics, non-steroidal anti-inflammatory drugs, diuretics, other drugs; generally after 2–3 weeks after exposure
● May occur in renal allografts (Clin Nephrol 2009;72:331)
● Fever, hematuria, azotemia and eosinophilia
● Variable skin rash
● May be associated with inactive cytochrome P450 polymorphisms (Ren Fail 2009;31:749)
● Urinalysis: suggestive of infection (eosinophils, hematuria, proteinuria, pyuria), but culture negative
● Generalized interstitial edema and infiltration by lymphocytes, plasma cells, macrophages and eosinophils
● Tubular epithelial damage (tubulitis) with luminal white blood cells; variable degree of tubular injury
● Normal glomeruli and vessels
End of Kidney non-tumor > Tubular and interstitial diseases > Acute allergic tubulointerstitial nephritis
Ref Updated: 8/16/12
This information is intended for physicians and related personnel, who understand that medical information is often imperfect, and must be interpreted in the context of a patient's clinical data using reasonable medical judgment. This website should not be used as a substitute for the advice of a licensed physician.
All information on this website is protected by copyright of PathologyOutlines.com, Inc. Information from third parties may also be protected by copyright. Please contact us at copyrightPathOut@gmail.com with any questions (click here for other contact information).